Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 21, 2005, 3:26 PM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2005, 3:26 PM CDT (20:26 UTC)
- Expired
- Aug 21, 2005, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:07 AM CDT, 12 hours 19 minutes earlier.
Area forecast discussion, Aug 21, 3:07 AM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 AM CDT SUN AUG 21 2005 .DISCUSSION... SEVERAL THINGS WILL OCCUR TODAY TO GIVE A BETTER CHANCE OF RAIN ACROSS THE AREA. FIRST AN UPPER LOW(THE SAME ONE THAT TRAVERSED THE NORTHERN GULF A FEW DAYS AGO)WILL MOVE EAST WITH THE WESTERLIES. THE STACKED RIDGE TO THE EAST WILL BE STATIONARY WHILE HOLDING THE UPPER LOW SYSTEM FROM ADVANCING INTO THE RIDGE. THIS WILL HELP SET UP A BATTLE GROUND BETWEEN THE TWO SYSTEMS FROM THE MID LEVELS UPWARD. A MID AND SFC LEVEL RIDGE TO THE WEST WILL ALSO CONTINUE TO HANG TOUGH WHILE SFC RIDGING BUILDS INTO FLA WEAKENING THE 700MB TROUGH THAT HAS BEEN DRAPPED ACROSS FLA & MISS. A NEW WEAKNESS WILL FORM WITH AN ORIENTATION FROM SW-NE DUE TO THE FORCED WEAKNESS IN THE STACKED RIDGE TO THE WEST AND EAST. THIS NEW WEAKNESS WILL SET UP DIRECTLY OVER THE AREA TODAY AS SEVERAL DISTURBANCES ROLL SOUTHWARD ALONG ITS AXIS. THIS AXIS CAN BE SEEN THIS MORNING WHERE CURRENT DYNAMIC SUPPORT IS CAUSING TS TO OCCUR FROM MCCOMB MISS TO NEW OLEANS. WITH EACH WEAKNESS THAT MOVES SOUTHWARD...THERE WILL BE A CHANCE THAT ONE OR TWO TS COULD PLAY ROUGH AND GO SEVERE TODAY...ESPECIALLY WHERE MAX HEATING OCCURS. FURTHERMORE CELLS IN THE MAIN AXIS OF THE TROUGH WILL MOVE TOWARD THE SW TODAY WHILE THOSE ON THE OUTSIDE OF THIS AREA WILL FIND VERY LITTLE IN THE WAY OF STORM MOTION SETTING UP ISOLATED LOCATIONS OF HEAVY RAINFALL. MONDAY...A NEW FRONT WILL MOVE DOWN AND STALL AROUND THE AEX TO MCB AREA. THIS FRONT WILL BE THE NEW FOCUS FOR SH/TS ACTIVITY THROUGH MUCH OF THE WEEK BUT POPS SHOULD BE A LITTLE LOWER THAN TODAY DUE TO MID AND UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 96 75 96 75 / 50 30 40 30 BTR 97 76 97 77 / 50 30 40 30 MSY 95 79 95 79 / 50 30 40 30 GPT 94 77 94 77 / 50 30 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 17
Hazardous weather outlook, Aug 21, 6:00 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT SUN AUG 21 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT. WEAK DISTURBANCES MOVING FROM THE NORTHEAST WILL COUPLE WITH DAYTIME HEATING TODAY CAUSING A FEW THUNDERSTORMS TO BECOME STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE FIRST DISTURBANCE IS PASSING THIS MORNING WHILE ANOTHER IS BEGINNING TO MOVE DOWN BEHIND THIS ONE JUST TO THE NORTHEAST OF THE AREA. SEVERE THUNDERSTORM MAIN HAZARDS WILL CONSIST OF DAMAGING WIND GUSTS...VERY HEAVY RAINFALL...CONTINUOUS LIGHTNING AND LARGE HAIL. CONDITIONS ARE ALSO CONDUCIVE FOR A STRONG OR SEVERE THUNDERSTORM TO FORM OVERNIGHT. ALTHOUGH HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY...CLOUD COVER WILL BRING RELIEF TO MUCH OF THE AREA AS THUNDERSTORMS DEVELOP. HEAT INDEX READINGS WILL STILL RUN AROUND 105 DEGREES DURING THE HOTTEST PORTION OF THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID CONDITIONS WILL CONTINUE MONDAY AS AFTERNOON HEAT INDEX READINGS INCEASE TO THE 105 TO 110 DEGREE RANGE AND OVERNIGHT LOW TEMPERATURES ONLY DROP INTO THE 75 TO 80 DEGREE RANGE. THE ONLY BREAK IN THE HEAT WILL COME FROM SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE MAIN THREATS FROM STRONGER THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. A COLD FRONT IS EXPECTED TO MOVE NEAR THE COAST LATE MONDAY OR TUESDAY PROVIDING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
In the hours before
Special weather statement, Aug 21, 12:37 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1237 PM CDT SUN AUG 21 2005 LAZ038-211837- TANGIPAHOA- 1237 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORM OVER SOUTH TANGIPAHOA PARISH... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHEAST OF PONCHATOULA... MOVING TO THE WEST AT 5 TO 10 MPH. THIS THUNDERSTORM WILL AFFECT MANCHAC BETWEEN 1 AND 2 PM CDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA SIZE HAIL AND HEAVY RAINFALL OF UP TO AN INCH. 18
Special weather statement, Aug 21, 1:26 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 126 PM CDT SUN AUG 21 2005 LAZ038-211924- TANGIPAHOA- 126 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS OVER TANGIPAHOA PARISH... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 55...MOVING TO THE WEST AT 5 TO 10 MPH. THESE THUNDERSTORMS WILL AFFECT INDEPENDENCE...TICKFAW...HAMMOND AND PONCHATOULA THROUGH 2 PM CDT. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 45 MPH...PEA SIZE HAIL AND HEAVY RAINFALL OF UP TO TWO INCHES. 18
Special weather statement, Aug 21, 1:35 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 135 PM CDT SUN AUG 21 2005 LAZ050-211922- LIVINGSTON- 135 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS JUST EAST OF KILLIAN... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF KILLIAN...MOVING TO THE WEST AT 5 TO 10 MPH. THIS THUNDERSTORM WILL AFFECT KILLIAN AND NORTHERN PORTIONS OF LAKE BORGNE THROUGH 215 PM CDT. THIS STORM IS CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA SIZE HAIL AND HEAVY RAINFALL OF UP TO ONE INCHES. 18
Special weather statement, Aug 21, 1:38 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 138 PM CDT SUN AUG 21 2005 LAZ050-211922- LIVINGSTON- 138 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS JUST EAST OF KILLIAN... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF KILLIAN...MOVING TO THE WEST AT 5 TO 10 MPH. THIS THUNDERSTORM WILL AFFECT KILLIAN AND NORTHERN PORTIONS OF LAKE BORGNE THROUGH 215 PM CDT. THIS STORM IS CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 35 MPH...PEA SIZE HAIL AND HEAVY RAINFALL OF UP TO ONE INCHES. 18
Special weather statement, Aug 21, 3:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 313 PM CDT SUN AUG 21 2005 LAZ047-048-212107- EAST BATON ROUGE-WEST BATON ROUGE- 313 PM CDT SUN AUG 21 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE BATON ROUGE METRO AREA... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM SLAUGHTER TO BATON ROUGE TO BRUSLY...MOVING TO THE WEST AT 10 TO 15 MPH. THESE THUNDERSTORM WILL AFFECT THE BATON ROUGE METRO AREA THROUGH 4 PM CDT. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...WINDS GUSTING TO 40 MPH...PEA SIZE HAIL AND HEAVY RAINFALL OF UP TO TWO INCHES. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 9:26 AM CDT | Special Marine Warning | LIX | 94 min | |
| Aug 21, 2:43 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 47 min |
| Aug 21, 6:47 PM CDT | Special Marine Warning | LIX | 118 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.